MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7267V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened and a follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported via voluntary medwatch 5108981.During use on a patient: teleflex stiffen micro-introducer wire being used during a cardiac catheterization became lodged in the distal abdominal aorta.During removal of the lodged wire, a 12-15cm piece of the wire broke off the introducer and was unable to be removed.Additional information received on (b)(6) 2022: teleflex stiffen micro-introducer wire being used during a cardiac catherization became logged in the distal abdominal aorta.During removal of the logged wire a 12-15cm piece of the wire broke off of the introducer and was unable to be removed.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The supplier for introducer guidewires was notified.A device history record review was requested.All processes were followed, and no non-conformances were noted.Case details were reviewed.A micro introducer kit (mik) guidewire used in cardiac catherization became lodged in the abdominal aorta.12-15 cm of the wire broke off.It is unknown what other damages could have occurred on the shaft and/or if the wire was unraveled.No angiograms or imaging was shared.Ifu was reviewed, and the following was noted: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.Do not withdraw the guidewire through the needle.If necessary, remove both the needle and guidewire as a unit to prevent the needle from damaging or shearing the guidewire.Additional information was requested from the account.No response was received.Anatomical factors of the vessel are unknown.Procedure outcome is unknown.It is unknown if the wire was operated against resistance or wire was withdrawn through the needle.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14459389
Report Number2134812-2022-00030
Device Sequence Number4597041
Product Code DYB
UDI-Device Identifier10841156107079
UDI-Public10841156107079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Model Number7267V
Device Catalogue Number7267V
Device Lot Number73L2100779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown